MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC POWEREASE INSTRUMENTS; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

MEDTRONIC SOFAMOR DANEK USA, INC POWEREASE INSTRUMENTS; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Catalog Number 2342306S
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: visual examination confirmed the tip of the screwdriver has been sheared off.The rest of the tip has been twisted and the threads have been damaged.Microscopic inspection of the fracture surface confirmed a flat smooth surface with circular patterns.This type of damage is consistent with torsional overload.Inspection of the material hardness confirmed conformance to print specification.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent posterior spinal fusion.Intra-op, screwdriver was found to be twisted when screws were being implanted.The product came in contact with the patient.No patient complications were reported.

Brand Name
POWEREASE INSTRUMENTS
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key8787447
Report Number1030489-2019-00760
Device Sequence Number19343615
Product Code HBE
UDI-Device Identifier00613994905581
UDI-Public00613994905581
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K111520
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2342306S
Device Lot NumberCT15H078
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2019
Initial Report FDA Received Date07/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1